no one will let me come off cymbalta !
Posted 09 April 2008 - 10:11 AM
Posted 09 April 2008 - 11:12 AM
If you are going to try to come off, please be safe and don't try to do it alone, you felt really bad when you tried before.
You mentioned going back to Cymbalta helped you feel better. Why are you trying to come off of it?
Posted 09 April 2008 - 12:45 PM
I want to come off it as I feel much better after 2 years on it. I just want to feel normal.
Posted 09 April 2008 - 02:08 PM
I don't understand enough about your health care system to know this, but can you ask to be seen by another doctor, or are you pretty much restricted to whomever you are assigned?
IF you are having ill effects while on this, I would think that you should be able to talk this through with someone who can help you wean down safely. But, if you still truly need to be on an anti-depressant, and many people do need them, then you don't want to just quit taking this without medical supervision, and a plan in place to begin a different medicine.
Please remember when reading the posts, that some were on Cymbalta for major depression and it stopped working, so they had to make a change, some were on it for mild to moderate depression but primarily to help with pain management, and some were given it because handing out a pill was the easy answer. My point is that each of us is an individual, and need to use caution when determining what is the best course of action.
You CAN wean off of this med, and there are threads here that cover what people have done, but I urge you do do so with caution, and with the help of a doctor that you can trust.
Posted 09 April 2008 - 03:25 PM
Posted 09 April 2008 - 06:24 PM
This is a link to another post here, (if I did it right, if not, it is called "My tapering schedule) and Catherine outlines specifically how she weaned herself off of this.
You have to be patient, and don't try to do it faster, or Cold Turkey, because the physical and emotional effects are just miserable. In addition to tapering according to what she did, it may help you to take an Omega 3 supplement. A couple of us here have used Super Omega, made by Nordic Naturals. I'm not sure where you can get them there, they are sold in health food stores in the USA, but I order mine from Drugstore.com. They are shown to have a natural prozac effect, and I do think that they have been helping me.
Another thing to look into may be a Holistic practioner, if you have them there. They may be able to help you with other herbal supplements.
I found that I became VERY sensitive to caffeine while weaning, so I had to cut back my intake. It also helped me to stay full, I'm not sure why, so I would try to eat very healthy, drink lots of water and try to get exersize if you can. Sunshine may help too, but I think you are in a constant state of rain right now, depending on where you live.
Some people also had good luck taking Benedryl, but it made me more jittery for some reason.
Those are just some quick thoughts. I do understand that you want to stop, and if you have made up your mind to do so, please, be very careful, and make sure family and/or friends are aware that you are doing it. I had more than a couple of nights where I had to have someone come sit with me. Granted, I didn't taper slowly, lesson learned here, so that was my own stupidity. You may not have any negative effects, and I pray that you don't, but be prepared just in case. It can be fairly scary on occasion.
Please, take some time to read some other posts here to get a feel for what others have experienced, and know that others have done this successfully, and that we are here to support you.
Posted 10 April 2008 - 11:31 AM
It is very frustrating when you can't seem to find a doctor to help you ...I've faced that as well. I'm now seeking the help of a psychiatrist instead of a GP . Depending on OUR diagnosis it is wiser to receive help in making the decision to discontinue and the way in which we discontinue. I know it is much harder for me to make "good" decisions right now. It is so important to find a health care provider who will take all these things into account ....and still respect my decision to discontinue. For me......I don't have a history of suicide attempts or MDD. The side effects of the Cymbalta now outweigh the benefits FOR ME.
Good luck in trying to find the help you need.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users